Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


oz and the melting witch
Jul 12, 2002

Great siteimagine a brick housecement and brick. Now imagine that the cement is melting and the bricks are starting to shiftNow imagine the chaos of the people living inside the house wondering what is going to happen to their house. This is what lypoatrophy feels likewhat is happening to my house. Is there anything happening in medical science which may reverse this- or should I get out of the house before it crumbles in on me-relocation is an option. Please helpthanks again,

John (Canada)

Response from Dr. Henry

Well if there was a real wizard or even a good witch we should head off the yellow brick road to find him/her--I don't know of one in the lipodystrophy world. Lipodystrophy is getting very complicated with some drugs, HIV itself,, aging, and the immune system as well as genetics possibly playing a role. Since one can't change their genes or age or HIV status, one must consider such approaches as stopping medications, changing medication, intense attention to diet and exercise, diabetic medications, growth hormone,assessment of hormonal status, and possibly some alternative medications as possible options for different patients. Progress in the field is distressingly slow but alot of attention is being paid to this issue now. Many HIV specialist are well verse on those choices and can review your situation and perhaps help you find your rainbow. KH



Previous
Abcess/Boils after Switching to PI
Next
Nobody can help and my cousin is dying!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement